Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 55, No. 4, pp. 465-474 (1998)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Doubly Stochastic Compound Poisson Processes in Extreme Value Theory

Helena Ferreira

Universidade da Beira Interior,
R. Marquês d'Ávila e Bolama, 6200 Covilh\ a - PORTUGAL

Abstract: For some linear models, chain-dependent sequences and doubly stochastic max-autoregressive processes, which do not satisfy the long range dependence condition $\Delta(u_{n})$ from Hsing {\sl et al.} ([7]), the sequence $\{S_{n}\}_{n\ge1}$, of point processes of exceedances of a real level $u_{n}$ by $X_{1},...,X_{n}$, $n\ge1$, converges in distribution to a compound Poisson process with stochastic intensity.
These examples illustrate the main result of this paper: for sequences $\{X_{n}\}_{n\ge1}$ that conditional on a random variable $X$ satisfy the usual dependence conditions in the extreme value theory, we obtain the convergence of $\{S_{n}\}$ to a point process whose distribution is a mixture of distributions of compound Poisson processes. Such result permits the identification of a class of sequences for which the extremal behaviour can be described by mixtures of extreme value distributions.

Keywords: Extreme value theory; point processes; mixtures of distributions.

Classification (MSC2000): 60F05, 60G55

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1998 Sociedade Portuguesa de Matemática
© 1998–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition